Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 112, NWS Norman, OK

June 18, 2015Carter County, Jefferson County, Stephens County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 18, 2015, 11:09 AM CDT for Carter County, Jefferson County, Stephens County, Oklahoma. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 11:09 AM CDT (16:09 UTC)
Expired
Jun 18, 2015, 5:00 PM CDT
In force
6 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Carter County, OK, Jefferson County, OK, Stephens County, OK

The radar

The Norman radar (KTLX), 116 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 12:00 PM CDTFLASH FLOOD14 E Duncan, OKTERRY ROAD CLOSED DUE TO FLOODING.
Jun 18, 12:00 PM CDTFLASH FLOOD15 E Duncan, OKNEWMAN RD CLOSED DUE TO FLOODING.
Jun 18, 12:00 PM CDTFLASH FLOOD2 Ese Velma, OKALMA RD CLOSED DUE TO FLOODING.
Jun 18, 12:00 PM CDTFLASH FLOOD2 S Loco, OKCOUNTY ROAD CLOSED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WGUS54 KOUN 181609
FFWOUN
OKC019-067-137-182200-
/O.NEW.KOUN.FF.W.0112.150618T1609Z-150618T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1109 AM CDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
  NORTHWESTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
  EASTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 500 PM CDT
 
* 4 TO 7 INCHES OF RAIN FELL ACROSS EASTERN PARTS OF JEFFERSON AND  
  STEPHENS COUNTIES OVER THE PAST 12 HOURS.  ALTHOUGH LITTLE IF AN 
  ADDITIONAL RAINFALL IS EXPECTED...FLASH FLOODING AND FLOODING WILL 
  CONTINUE.
   
* TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST 
  FLOOD DEATHS OCCUR IN VEHICLES.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BRAY...RINGLING...VELMA...LOCO AND CORNISH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


&&

LAT...LON 3405 9793 3466 9792 3467 9756 3451 9756
      3450 9755 3406 9756

$$

SIX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 6:43 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jun 18, 6:43 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
643 AM CDT THU JUN 18 2015

.DISCUSSION...
12Z TAFS...WIDESPREAD IFR CIGS PREVAIL THIS MORNING...AS TROPICAL
DEPRESSION BILL CONTINUES TO SLOWLY MOVE NORTHEAST OVER SOUTHERN
OKLAHOMA. THIS TREND WILL CONTINUE...WITH PERIOD OF LIGHT TO
MODERATE RAINFALL AT KOKC/KOUN. OTHER TERMINALS LOOK TO REMAIN
DRY...BUT LOW CIGS WILL CONTINUE AT KPNC. FOG WILL ALSO BE AN
ISSUE AT KGAG/KWWR THIS MORNING WITH LIGHT AND VARIABLE WINDS AND
RICH MOISTURE. THIS SHOULD GENERALLY DISSIPATE BY 15Z. WINDS WILL
SHIFT TO THE NORTH AT ALL TERMINALS THROUGH THE AFTERNOON AND
EVENING...WITH RAIN ENDING FROM WEST TO EAST...AND CIGS GRADUALLY
IMPROVING. PATCHY MVFR CIGS LIKELY TO BUILD BACK INTO CENTRAL OK
BY 06Z FRI.

AUSTIN

&&

.AVIATION...

&&

.PREV DISCUSSION... /ISSUED 336 AM CDT THU JUN 18 2015/

DISCUSSION...
THE PRIMARY CONCERNS THIS MORNING REMAIN DEADLY FLASH FLOODING
AND RIVER FLOODING...AS THE REMNANTS OF BILL CONTINUE TO AFFECT
MUCH OF SOUTHERN AND CENTRAL OKLAHOMA.

TROPICAL DEPRESSION BILL CONTINUES TO MEANDER NORTH AND EAST THIS
MORNING. THE CIRCULATION SEEMS TO BE CENTERED RIGHT OVER THE
JOHNSTON/COAL COUNTY LINE AT THIS WRITING...AND THE SYSTEM IS
DRIFTING NORTH-NORTHEAST AT AROUND 10 TO 15 MPH. THE HEAVIEST RAIN
HAS BECOME ESTABLISHED TO THE NORTH AND WEST OF THE LOW CENTER.
RECENT MESONET OBSERVATIONS AND RADAR ESTIMATES SHOW THE HEAVIEST
RAINFALL RATES ON THE ORDER OF A HALF INCH PER HOUR. THIS IS
GENERALLY LOWER THAN WHAT WE SAW DURING THE DAY YESTERDAY...BUT
STILL ENOUGH TO CAUSE PROBLEMS OVER A LONG DURATION.

AS THE SYSTEM IS MOVING VERY SLOWLY...AND RAIN BANDS CONTINUE TO
DEVELOP AND WRAP AROUND THE CENTER...THE FLASH FLOOD WATCH WILL
REMAIN IN PLACE...THOUGH SEVERAL COUNTIES WERE STRIPPED FROM THE
WESTERN EDGE...AS THE MAJORITY OF RAIN IS FORECAST TO REMAIN OVER
SOUTHERN AND CENTRAL OKLAHOMA. AS EXCESSIVE RAINFALL CONTINUES TO
RUNOFF AND INTO THE MANY CREEKS...STREAMS...AND
RIVERS...SIGNIFICANT FLOODING IS EXPECTED. SEVERAL RIVERS ACROSS
SOUTHERN AND CENTRAL OKLAHOMA ARE EITHER ALREADY IN FLOOD
STAGE...OR ARE FORECAST TO MOVE IN THAT DIRECTION. IN FACT...A
FEW ARE FORECAST TO APPROACH RECORD FLOOD STAGE...SO JUST BECAUSE
THE RAIN ENDS...THE RISK OF DEADLY FLOODING IS NOT OVER BY ANY
MEANS. PLEASE CONTINUE TO MONITOR LOCAL FORECASTS AND BE
ESPECIALLY WARY IF YOU HAPPEN TO LIVE IN FLOOD PRONE AREAS.

MOST OF THE RAIN SHOULD WIND DOWN TONIGHT...THOUGH LINGERING
SHOWERS MAY CONTINUE INTO THE DAY ON FRIDAY. AS WE HEAD INTO THE
WEEKEND...MID LEVEL RIDGING WILL BECOME REESTABLISHED ACROSS THE
SOUTHERN PLAINS...LEADING TO MUCH WARMER AND MORE HUMID WEATHER
ACROSS OKLAHOMA AND NORTH TEXAS. THIS PATTERN LOOKS TO CONTINUE
RIGHT INTO NEXT WEEK.

AUSTIN

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  82  69  89  71 /  70  10  10  10
HOBART OK         89  69  92  71 /  10  10  10   0
WICHITA FALLS TX  89  71  92  72 /  10  10  10   0
GAGE OK           87  66  91  71 /  10  10  10  10
PONCA CITY OK     81  69  89  73 /  50  10  10   0
DURANT OK         83  71  89  73 / 100  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ019-020-025>032-
     039>043-045>048-050>052.

TX...NONE.
&&

09/84
Hazardous weather outlook, Jun 18, 10:56 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1056 AM CDT THU JUN 18 2015

OKZ004>048-050>052-TXZ083>090-191600-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1056 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.FLOODING...
RIVER FLOODING IS OCCURRING IN PARTS OF SOUTHERN AND CENTRAL
OKLAHOMA. SOUTH CENTRAL OKLAHOMA WILL ALSO CONTINUE TO EXPERIENCE
AREAS OF NON-RIVER FLOODING THROUGH THIS AFTERNOON. SIGNIFICANT
RAINFALL WILL END LATE THIS MORNING.

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS MAY OCCUR EAST OF ADA AND DURANT ASSOCIATED
WITH THE DEPARTING TROPICAL DEPRESSION. THERE IS A MARGINAL RISK
FOR A WIND GUST AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.FLOODING...
SOME RIVERS IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA WILL CONTINUE
TO FLOOD INTO THE WEEKEND. NEAR RECORD FLOODING IS EXPECTED FOR
SOME LOCATIONS.

.THUNDERSTORMS...
THERE IS A LOW CHANCE FOR THUNDERSTORMS FRIDAY IN SOUTHEAST
OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Jun 18, 6:32 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
632 AM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     FLOOD            PAULS VALLEY            34.74N 97.22W
06/18/2015                   GARVIN             OK   BROADCAST MEDIA

            SEVERAL INCHES OF WATER OVER ROADWAYS.

&&

MAHALE
Local storm report, Jun 18, 6:35 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 AM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 AM     FLOOD            DAVIS                   34.50N 97.12W
06/18/2015                   MURRAY             OK   BROADCAST MEDIA

            SEVERAL INCHES OF WATER ON ROADWAYS.

&&

MAHALE
Local storm report, Jun 18, 6:51 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 AM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     FLASH FLOOD      ARDMORE                 34.17N 97.13W
06/17/2015                   CARTER             OK   PUBLIC

            REPORTS OF HIGH WATER RESCUES IN AND NEAR ARDMORE.
            DELAYED REPORT ISSUANCE.

&&

MAHALE
Local storm report, Jun 18, 7:01 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
701 AM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     FLASH FLOOD      3 S RINGLING            34.13N 97.59W
06/17/2015                   JEFFERSON          OK   UNKNOWN

            OK89 CLOSED SOUTH OF RINGLING. DELAYED REPORT ISSUANCE.

&&

MAHALE
Local storm report, Jun 18, 8:44 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
844 AM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLOOD            6 WSW ADA               34.74N 96.78W
06/18/2015                   PONTOTOC           OK   EMERGENCY MNGR

            COUNTY RD 3490 NORTH OF 1560. WATER RESCUE OF 5 PEOPLE.

&&

DW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:35 PM CDTFlash Flood Warning EmergencyOUNCarter3 hr
Jun 17, 9:45 PM CDTFlash Flood WarningOUNCleveland, Garvin, Grady, McClain, Pontotoc, Pottawatomie and 1 more6 hr
Jun 17, 10:54 PM CDTFlash Flood WarningOUNJefferson, Stephens6 hr
Jun 18, 1:18 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Lincoln, Logan, McClain and 3 more6 hr
Jun 18, 1:35 AM CDTAreal Flood WarningOUNBryan, Carter, Garvin, Jefferson, Johnston, Love and 3 more12 hr
Jun 18, 3:46 AM CDTAreal Flood WarningOUNCleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole6 hr
Jun 18, 4:44 AM CDTAreal Flood WarningOUNJefferson, Stephens6 hr
Jun 18, 6:37 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Lincoln, Logan, McClain and 3 more4 hr
Jun 18, 8:15 AM CDTRiver Flood WarningOUNHughes6 hr
Jun 18, 8:16 AM CDTRiver Flood WarningOUNHughes30 hr
Jun 18, 9:48 AM CDTFlash Flood WarningOUNGarvin, Hughes, McClain, Pontotoc, Pottawatomie, Seminole6 hr
Jun 18, 1:27 PM CDTFlash Flood WarningOUNBryan, Carter, Garvin, Jefferson, Johnston, Love and 3 more5 hr

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.